Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 162, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 30, 2004, 8:04 PM CDT for Kaufman County, Van Zandt County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2004, 8:04 PM CDT (01:04 UTC)
- Expired
- May 30, 2004, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Kaufman County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:45 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 30, 3:45 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN MAY 30 2004 .DISCUSSION... AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST AHEAD OF THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT... AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE SOUTHERN ZONES MONDAY. THIS FRONT WILL DRIFT BACK TO THE NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY. HAVE KEPT LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST. #58 && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 66 92 64 95 / 10 10 10 10 WACO, TX 68 94 66 96 / 20 10 10 10 PARIS, TX 65 88 64 91 / 40 10 10 20 DENTON, TX 65 91 64 95 / 10 10 10 10 MCKINNEY, TX 66 91 64 94 / 10 10 10 20 DALLAS, TX 66 92 65 95 / 20 10 10 20 TERRELL, TX 67 92 66 93 / 20 20 10 20 CORSICANA, TX 69 92 68 94 / 20 20 10 20 TEMPLE, TX 68 95 67 96 / 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 700 PM CDT SUNDAY FOR ZONES TXC085... TXC113...TXC119...TXC147...TXC223...TXC231...TXC257...TXC277... TXC379...TXC397...TXC467. &&
Hazardous weather outlook, May 30, 5:10 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT SUN MAY 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 510 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING EAST OF A BONHAM TO WAXAHACHIE LINE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...SOUTHEAST OF A WAXAHACHIE...TO LAMPASAS LINE. LATE THIS AFTERNOON...A COLD FRONT EXTENDED ALONG A BONHAM...TO DALLAS...TO GOLDTHWAITE LINE. THUNDERSTORMS HAVE FORMED ALONG AND AHEAD OF THIS FRONT AND NORTH OF INTERSTATE 20. A CAP OF WARM AIR ALOFT HAS BEEN SLOWLY ERODING...ESPECIALLY NORTH OF INTERSTATE 20. FARTHER TO THE SOUTH...THE CAP HAS BEEN STRONGER...BUT A FEW STORMS MAY MANAGE TO BREAK THROUGH IT. LARGE HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET. THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO ABUNDANT LOW AND MID LEVEL MOISTURE IN THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO CAMERON LINE ON MEMORIAL DAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS TO 50 MPH. FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING... EAST OF A BONHAM...TO WAXAHACHIE LINE. LIMITED ACTIVATION MAY BE NEEDED THIS EVENING SOUTHEAST OF A WAXAHACHIE....TO LAMPASAS LINE IF STORMS THERE DEVELOP FARTHER SOUTH. 58
In the hours before
Local storm report, May 30, 7:26 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST PARIS 33.67N 95.55W
05/30/2004 60 MPH LAMAR TX EMERGENCY MNGR
LARGE TREE BLOWN DOWN AND APARTMENT ROOF DAMAGEDSpecial weather statement, May 30, 7:30 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CDT SUN MAY 30 2004 TXZ146-310130- NAVARRO- 730 PM CDT SUN MAY 30 2004 ...SIGNIFICANT WEATHER UPDATE... AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BLOOMING GROVE...OR 18 MILES WEST OF CORSICANA...MOVING EAST AT 30 MPH. BLOOMING GROVE...CORSICANA AND KERENS ARE IN THE PATH OF THIS STORM. ONE HALF INCH HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, May 30, 7:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 731 PM CDT SUN MAY 30 2004 TXZ158>161-310130- BELL-FALLS-LIMESTONE-MCLENNAN- 731 PM CDT SUN MAY 30 2004 ...SIGNIFICANT WEATHER UPDATE... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 12 MILES SOUTHEAST OF GATESVILLE MOVING EAST AT 35 MPH. THIS STORM WILL MOVE INTO SOUTHERN MCLENNAN AND NORTHERN BELL COUNTIES AFTER 745 PM CDT. SEVERE WEATHER WARNINGS MAY BE NEEDED FOR PORTIONS OF THESE COUNTIES IF THE STORM MAINTAINS ITS INTENSITY. PEOPLE IN MOODY...TROY AND BOATERS ON LAKE BELTON ARE NEAR THE PATH OF THIS STORM. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS STORM. 07/BB
Local storm report, May 30, 7:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0734 PM HAIL QUINLAN 32.91N 96.13W
05/30/2004 1.75 INCH HUNT TX TRAINED SPOTTERLocal storm report, May 30, 7:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0743 PM HAIL 5 E QUINLAN 32.91N 96.05W
05/30/2004 1.75 INCH HUNT TX TRAINED SPOTTER
QUARTER TO GOLF BALL SIZEDLocal storm report, May 30, 7:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0749 PM HAIL 11 SE GATESVILLE 31.33N 97.60W
05/30/2004 1.75 INCH CORYELL TX TRAINED SPOTTER
GOLFBALL HAIL IN THE COMMUNITY OF FLATThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 66 min |
| May 30, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 62 min |
| May 30, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 63 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 60 min |
| May 30, 7:49 PM CDT | Tornado Warning | FWD | Bell, Coryell, McLennan | 41 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 66 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 30, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 58 min |
| May 30, 9:05 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 30, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
| May 31, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 45 min |
| May 31, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 52 min |
| May 31, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 53 min |
| May 31, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 65 min |
| May 31, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 66 min |
| May 31, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| May 31, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| May 31, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 26 min |
| May 31, 6:41 PM CDT | Tornado Warning | FWD | Hill | 64 min |
| May 31, 6:46 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 59 min |
| May 31, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 57 min |
| May 31, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.